No More Longterm Care!

posted in: 2019, CaringBridge | 0

Teresa is being moved back down to the regular hospital. We’re getting her room packed up. (Took me 3 trips with a cart!)

She’s on zosyn antibiotic for precaution in case of aspiration pneumonia from yesterday’s vomiting. I honestly think this was caused by the fact that they gave her Mucinex. The taste alone made Teresa nauseated — which is often all some of us need… And that medicine is supposed to be taken with 8oz of water, and then additional fluids so that if you do cough up mucus, it will be thinned out enough to expel. They didn’t give her 8oz of fluid, or, obviously, any additional fluids. So if she coughed up mucus, it was going to get stuck. This creates a feeling of panic, suffocation, and, yes, can lead to vomiting.

You know how much your stomach contracts (and often violently) once the vomiting process starts…. and hers is compromised by the tumor. Limited room to start with; of course everything came up.

She was fine (vomiting-wise) until they gave her Mucinex.

She’s getting an X-ray to check for aspiration.

Leave a Reply